Drought, Antelope
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Appreciable rainfall across the area was sparse during the month. The city of Omaha had it second driest July on record only behind the July of 2012, Norfolk and Lincoln had their 19th and 13th driest July's respectfully.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Appreciable rainfall across the area was sparse during the month. The city of Omaha had it second driest July on record only behind the July of 2012, Norfolk and Lincoln had their 19th and 13th driest July's respectfully. With soil moisture limited from previous dry periods, this allowed for drought conditions to increase across most of eastern Nebraska and western Iowa, but especially across parts of northeast Nebraska where the combination of warmer temperatures and drier ground to start created worse drought conditions. Cooler than normal temperatures across most of western Iowa and eastern Nebraska tended to mitigate more extreme drought conditions. Nevertheless in northeast Nebraska nearly 50 percent of the ground soil moisture was rated at short and 24 percent was very short by the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 30, 10:37 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1137 PM CDT SUN JUN 30 2013 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK. VFR CONDITIONS SHOULD PREVAIL AT ALL THREE TAF SITES THROUGH MON AFTN. CUMULUS CLOUDS ARE EXPECTED TO DEVELOP BY AROUND NOON MON. HAZY CONDITIONS DUE TO ELEVATED SMOKE LAYER ALOFT FROM CANADIAN FORECAST FIRES MAY ALSO OCCUR AT TIMES. WINDS WILL REMAIN LIGHT OVERNIGHT AND THEN BECOME NORTHEAST BY MID DAY MONDAY AT 8 TO 13 KNOTS. MILLER && .PREV DISCUSSION... /ISSUED 358 PM CDT SUN JUN 30 2013/ DISCUSSION... OVERALL FCST LOOKS IN PRETTY GOOD SHAPE...JUST MINOR TWEAKS MADE. AS OF NOW DETERMINISTIC MODELS/ECM ENS MAINTAIN A BLOCKING PATTERN PREVAILING ACROSS THE CONUS THIS WEEK. WITH A LARGE UPPER TROF SITUATED OVER THE CNTRL PORTION OF THE COUNTRY...PATTERN LOOKS FAVORABLE FOR QUITE PLEASANT CONDITIONS FOR THIS TIME OF THE SEASON ALONG WITH SLIGHTLY BELOW NORMAL MEAN TEMPS. THUS MAX/MIN TEMPS ARE THE MAIN ISSUE. LATEST MET GUIDANCE IS JUST A TAD BIT WARMER THAN THE MAV OVERALL MONDAY AND TUESDAY...AND AT THIS POINT THE WARMER MET SOLUTION SEEMS REASONABLE. AS FOR THE REST OF THE FCST PDS...MEX/ECM-MOS ARE QUITE SIMILAR AND LOOK REASONABLE AS WELL. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 418 PM CDT SUN JUN 30 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 418 PM CDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. FOBERT
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467147, 467148, 467149, 467150, 467151, 467152.